Advertisement

Reactions Weekly

, Volume 1735, Issue 1, pp 22–22 | Cite as

Alemtuzumab

Autoimmune encephalitis: case report
Case report
  • 30 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 20-year-old woman developed autoimmune encephalitis following treatment with alemtuzumab for multiple sclerosis.

The woman was diagnosed with multiple sclerosis in February 2014. Her disease progressed despite treatment with teriflunomide, fingolimod and dimethyl fumarate. In August 2016, she started receiving alemtuzumab [route and dosage not stated]. She received the first course of alemtuzumab without any complications until May 2017, when she developed fatigue and weight gain due to autoimmune hypothyroidism. In August 2017, she received her second course of alemtuzumab. In November 2017, she developed immune thrombocytopenic purpura, for which she received treatment with dexamethasone and immune globulin. Seven months after receiving the second course of alemtuzumab (in...

Reference

  1. Giarola B, et al. Autoimmune encephalitis following alemtuzumab treatment of multiple sclerosis. Multiple Sclerosis and Related Disorders 28: 31-33, 3 Dec 2018. Available from: URL: http://doi.org/10.1016/j.msard.2018.12.004 - AustraliaCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations